MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G53971
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) similar to devices under pma/510(k): k061670.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the physician planned to use the device for tavi, and the access was obtained from femoral artery.He inserted the complaint wire guide into the access before the placement of tavi under fluoroscopy.However, it was more difficult for him to confirm the impermeable part of its tip than usual.Therefore, the physician replaced the complaint device for a new tscmg-35-300-e-lesdc (different lot one) to complete the procedure.Patient outcome: no adverse effects to the patient.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: it was reported to be more difficult to confirm the impermeable tip of the wire guide than usual.However, the procedure completed with another wire and without any adverse effects to the patient.The wire guide was returned inside the holder and an investigation found no damages to the wire guide, but a slightly larger curve than prescribed, likely because attempts had been made to alter the tip prior to use.The wire guide was cut open and revealed the inner gold coil, which must be included for enhanced visibility, thus finding that the wire guide was manufactured according to specifications.Unfortunately, no imaging was provided to confirm the less "impermeable part of its tip than usual" and based on the investigation findings the exact reason for the difficulties encountered cannot be determined.No evidence to suggest that this device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8168497
Report Number3002808486-2018-01526
Device Sequence Number16495434
Product Code DQX
UDI-Device Identifier00827002539716
UDI-Public(01)00827002539716(17)220509(10)E3581864
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberG53971
Device Catalogue NumberTSCMG-35-300-E-LESDC
Device Lot NumberE3581864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Distributor Facility Aware Date12/04/2018
Device Age18 MO
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1